Alert archive / Wyoming / Flash Flood Watches in 2011
Flash Flood Watch 2, NWS Cheyenne, WY
NWS Cheyenne, WY issued this flash flood watch at May 18, 2011, 3:12 AM MDT for Cheyenne County, Kimball County, Nebraska; Albany County, Laramie County, Platte County, Wyoming. It took effect at May 18, 2011, 6:00 PM MDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- May 18, 2011, 3:12 AM MDT (09:12 UTC)
- In effect from
- May 18, 2011, 6:00 PM MDT
- Expired
- May 19, 2011, 3:27 AM MDT
- In force
- 9 hr
- Issued by
- NWS Cheyenne, WY
- Flood severity
- None
Counties Cheyenne County, NE, Kimball County, NE, Albany County, WY, Laramie County, WY, Platte County, WY
The radar
The Cheyenne radar (KCYS), 51 km from the middle of the area, began a volume at 09:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 9.2 hours before the alert went out and 207 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 26 J/kg
- Mixed-layer CIN
- -104 J/kg
- Mixed-layer LCL
- 1293 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 146 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -1.5
The text
As transmitted, in the capitals the NWS used until 2016.
473 WGUS65 KCYS 180912 FFACYS URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE CHEYENNE WY 312 AM MDT WED MAY 18 2011 ...SIGNIFICANT PRECIPITATION AND MOUNTAIN SNOW MELT WILL CAUSE AREA RIVERS AND STREAMS TO RISE WITH THE POSSIBILITY OF FLOODING... .A SLOW MOVING PACIFIC STORM SYSTEM WILL AFFECT SOUTHEAST WYOMING AND THE WESTERN NEBRASKA PANHANDLE FROM WEDNESDAY AFTERNOON THROUGH FRIDAY AS IT MOVES ACROSS THE CENTRAL AND NORTHERN ROCKIES. THE STORM SYSTEM WILL PRODUCE SIGNIFICANT RAINFALL OVER THE LOWER ELEVATIONS...WITH SNOW ABOVE 8500 FEET. AT THIS TIME... ONE TO THREE INCHES OF LIQUID PRECIPITATION ARE POSSIBLE WEDNESDAY AFTERNOON THROUGH FRIDAY...WITH THE LARGER AMOUNTS EAST OF THE LARAMIE RANGE. THE PRECIPITATION AND RESULTING SNOW MELT BELOW 9000 FEET WILL CAUSE AREA RIVERS AND STREAMS TO RISE TO AT LEAST BANKFULL. FLOODING IS POSSIBLE FOR THE UPPER NORTH PLATTE... ENCAMPMENT...MEDICINE BOW AND LOWER NORTH PLATTE RIVERS AND THEIR TRIBUTARIES WEDNESDAY AFTERNOON THROUGH FRIDAY. THE PRECIPITATION WILL TAPER OFF OVER THE WEEKEND. NEZ054-055-WYZ106-115>119-190000- /O.NEW.KCYS.FF.A.0002.110519T0000Z-110519T1800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ KIMBALL-CHEYENNE- CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-LARAMIE VALLEY- SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS- CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY- INCLUDING THE CITIES OF...KIMBALL...SIDNEY...BORDEAUX...LARAMIE... VEDAUWOO...BUFORD...PUMPKIN VINE...HORSE CREEK...HARRIMAN... WHITAKER...CHEYENNE...BURNS...CARPENTER...ALBIN...PINE BLUFFS 312 AM MDT WED MAY 18 2011 ...FLASH FLOOD WATCH IN EFFECT FROM THIS EVENING THROUGH THURSDAY MORNING... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A * FLASH FLOOD WATCH FOR PORTIONS OF WESTERN NEBRASKA AND WYOMING...INCLUDING THE FOLLOWING AREAS...IN WESTERN NEBRASKA...CHEYENNE AND KIMBALL. IN WYOMING...CENTRAL LARAMIE COUNTY...CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY... EAST LARAMIE COUNTY...LARAMIE VALLEY...SOUTH LARAMIE RANGE AND SOUTH LARAMIE RANGE FOOTHILLS. * FROM THIS EVENING THROUGH THURSDAY MORNING * MODERATE TO HEAVY RAINFALL EXPECTED THIS EVENING AND CONTINUING INTO THURSDAY MORNING. RAINFALL TOTALS OF 1 TO 3 INCHES WITH LOCALLY HIGHER AMOUNTS ARE POSSIBLE. THIS RAIN WILL FALL ON SATURATED SOILS FROM RECENT HEAVY RAINS WHICH COULD RESULT IN EXCESSIVE RUNOFF. * THIS HEAVY RAIN IS EXPECTED TO FALL DURING THE HOURS OF DARKNESS WHICH WILL INCREASE THE IMPACT OF THIS EVENT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ NEZ002-003-020-021-095-096-WYZ101>103-105-107>110-113-190000- /O.CON.KCYS.FA.A.0002.110518T1800Z-110521T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ DAWES-BOX BUTTE-BANNER-MORRILL-NORTH SIOUX-SOUTH SIOUX- CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY- NORTH LARAMIE RANGE-SHIRLEY BASIN-EAST PLATTE COUNTY- GOSHEN COUNTY-CENTRAL CARBON COUNTY-NORTH SNOWY RANGE FOOTHILLS- UPPER NORTH PLATTE RIVER BASIN- INCLUDING THE CITIES OF...CHADRON...ALLIANCE...HARRISBURG... BRIDGEPORT...BAYARD...HARRISON...AGATE...DOUGLAS...GLENROCK... LUSK...MEDICINE BOW...GLENDO...WHEATLAND...CHUGWATER...GUERNSEY... TORRINGTON...RAWLINS...SINCLAIR...HANNA...ARLINGTON... ELK MOUNTAIN...SARATOGA...ENCAMPMENT...RIVERSIDE 312 AM MDT WED MAY 18 2011 ...FLOOD WATCH REMAINS IN EFFECT FROM NOON MDT TODAY THROUGH FRIDAY AFTERNOON... THE FLOOD WATCH CONTINUES FOR * PORTIONS OF WESTERN NEBRASKA AND WYOMING...INCLUDING THE FOLLOWING AREAS...IN WESTERN NEBRASKA...BANNER...BOX BUTTE... DAWES...MORRILL...NORTH SIOUX AND SOUTH SIOUX. IN WYOMING... CENTRAL CARBON COUNTY...CONVERSE COUNTY LOWER ELEVATIONS... EAST PLATTE COUNTY...GOSHEN COUNTY...NIOBRARA COUNTY...NORTH LARAMIE RANGE...NORTH SNOWY RANGE FOOTHILLS...SHIRLEY BASIN AND UPPER NORTH PLATTE RIVER BASIN. * FROM NOON MDT TODAY THROUGH FRIDAY AFTERNOON * THE POSSIBILITY OF FLOODING WILL BE CAUSED BY SIGNIFICANT RAINFALL AND ADDITIONAL SNOWMELT BELOW 9000 FEET OVER THE SIERRA MADRE AND SNOWY RANGES. * THE SIGNIFICANT RAINFALL AND MOUNTAIN SNOW MELT WILL CAUSE RIVERS TO RISE TO AT LEAST BANKFULL. ADDITIONAL LOW LAND FLOODING IS POSSIBLE OVER THE AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && $$
2 follow-up statements
056 WGUS65 KCYS 182111 FFACYS FLOOD WATCH NATIONAL WEATHER SERVICE CHEYENNE WY 311 PM MDT WED MAY 18 2011 ...SIGNIFICANT PRECIPITATION AND MOUNTAIN SNOW MELT WILL CAUSE AREA RIVERS AND STREAMS TO RISE WITH THE POSSIBILITY OF FLOODING... .A SLOW MOVING PACIFIC STORM SYSTEM WILL AFFECT SOUTHEAST WYOMING AND THE WESTERN NEBRASKA PANHANDLE THROUGH FRIDAY AS IT MOVES ACROSS THE CENTRAL AND NORTHERN ROCKIES. THE STORM SYSTEM WILL PRODUCE SIGNIFICANT RAINFALL OVER THE LOWER ELEVATIONS...WITH SNOW ABOVE 8500 FEET. AT THIS TIME... ONE TO THREE INCHES OF LIQUID PRECIPITATION ARE POSSIBLE THROUGH FRIDAY...WITH THE LARGER AMOUNTS EAST OF THE LARAMIE RANGE. THE PRECIPITATION AND RESULTING SNOW MELT BELOW 9000 FEET WILL CAUSE AREA RIVERS AND STREAMS TO RISE TO AT LEAST BANKFULL. FLOODING IS POSSIBLE FOR THE UPPER NORTH PLATTE...ENCAMPMENT...MEDICINE BOW AND LOWER NORTH PLATTE RIVERS AND THEIR TRIBUTARIES THROUGH FRIDAY. THE PRECIPITATION WILL TAPER OFF OVER THE WEEKEND. NEZ054-055-WYZ106-115>119-191200- /O.CON.KCYS.FF.A.0002.110519T0000Z-110519T1800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ KIMBALL-CHEYENNE- CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-LARAMIE VALLEY- SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS- CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY- INCLUDING THE CITIES OF...KIMBALL...SIDNEY...BORDEAUX...LARAMIE... VEDAUWOO...BUFORD...PUMPKIN VINE...HORSE CREEK...HARRIMAN... WHITAKER...CHEYENNE...BURNS...CARPENTER...ALBIN...PINE BLUFFS 311 PM MDT WED MAY 18 2011 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THURSDAY MORNING... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF WESTERN NEBRASKA AND WYOMING...INCLUDING THE FOLLOWING AREAS...IN WESTERN NEBRASKA...CHEYENNE AND KIMBALL. IN WYOMING...CENTRAL LARAMIE COUNTY...CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY...EAST LARAMIE COUNTY...LARAMIE VALLEY...SOUTH LARAMIE RANGE AND SOUTH LARAMIE RANGE FOOTHILLS. * THROUGH THURSDAY MORNING * MODERATE TO HEAVY RAINFALL EXPECTED THIS EVENING AND CONTINUING INTO THURSDAY MORNING. RAINFALL TOTALS OF 1 TO 3 INCHES WITH LOCALLY HIGHER AMOUNTS ARE POSSIBLE. THIS RAIN WILL FALL ON SATURATED SOILS FROM RECENT HEAVY RAINS WHICH COULD RESULT IN EXCESSIVE RUNOFF. * THIS HEAVY RAIN IS EXPECTED TO FALL DURING THE HOURS OF DARKNESS WHICH WILL INCREASE THE IMPACT OF THIS EVENT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ NEZ002-003-020-021-095-096-WYZ101>103-105-107>110-113-191200- /O.CON.KCYS.FA.A.0002.000000T0000Z-110521T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ DAWES-BOX BUTTE-BANNER-MORRILL-NORTH SIOUX-SOUTH SIOUX- CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY- NORTH LARAMIE RANGE-SHIRLEY BASIN-EAST PLATTE COUNTY- GOSHEN COUNTY-CENTRAL CARBON COUNTY-NORTH SNOWY RANGE FOOTHILLS- UPPER NORTH PLATTE RIVER BASIN- INCLUDING THE CITIES OF...CHADRON...ALLIANCE...HARRISBURG... BRIDGEPORT...BAYARD...HARRISON...AGATE...DOUGLAS...GLENROCK... LUSK...MEDICINE BOW...GLENDO...WHEATLAND...CHUGWATER...GUERNSEY... TORRINGTON...RAWLINS...SINCLAIR...HANNA...ARLINGTON... ELK MOUNTAIN...SARATOGA...ENCAMPMENT...RIVERSIDE 311 PM MDT WED MAY 18 2011 ...FLOOD WATCH REMAINS IN EFFECT THROUGH FRIDAY AFTERNOON... THE FLOOD WATCH CONTINUES FOR * PORTIONS OF WESTERN NEBRASKA AND WYOMING...INCLUDING THE FOLLOWING AREAS...IN WESTERN NEBRASKA...BANNER...BOX BUTTE... DAWES...MORRILL...NORTH SIOUX AND SOUTH SIOUX. IN WYOMING... CENTRAL CARBON COUNTY...CONVERSE COUNTY LOWER ELEVATIONS... EAST PLATTE COUNTY...GOSHEN COUNTY...NIOBRARA COUNTY...NORTH LARAMIE RANGE...NORTH SNOWY RANGE FOOTHILLS...SHIRLEY BASIN AND UPPER NORTH PLATTE RIVER BASIN. * THROUGH FRIDAY AFTERNOON * THE POSSIBILITY OF FLOODING WILL BE CAUSED BY SIGNIFICANT RAINFALL AND ADDITIONAL SNOWMELT BELOW 9000 FEET OVER THE SIERRA MADRE AND SNOWY RANGES. * THE SIGNIFICANT RAINFALL AND MOUNTAIN SNOW MELT WILL CAUSE RIVERS TO RISE TO AT LEAST BANKFULL. ADDITIONAL LOW LAND FLOODING IS POSSIBLE OVER THE AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && $$ WEILAND
260 WGUS65 KCYS 190927 FFACYS FLOOD WATCH NATIONAL WEATHER SERVICE CHEYENNE WY 327 AM MDT THU MAY 19 2011 ...SIGNIFICANT PRECIPITATION AND MOUNTAIN SNOW MELT WILL CAUSE AREA RIVERS AND STREAMS TO RISE WITH THE POSSIBILITY OF FLOODING... .A SLOW MOVING PACIFIC STORM SYSTEM WILL AFFECT SOUTHEAST WYOMING AND THE WESTERN NEBRASKA PANHANDLE THROUGH FRIDAY AS IT MOVES ACROSS THE CENTRAL AND NORTHERN ROCKIES. THE STORM SYSTEM WILL PRODUCE SIGNIFICANT RAINFALL OVER THE LOWER ELEVATIONS...WITH SNOW ABOVE 8500 FEET. AT THIS TIME...WIDESPREAD ONE TO TWO INCHES OF LIQUID PRECIPITATION ARE POSSIBLE THROUGH FRIDAY...WITH THE LARGER AMOUNTS EAST OF THE LARAMIE RANGE. THE PRECIPITATION AND RESULTING SNOW MELT BELOW 9000 FEET WILL CAUSE AREA RIVERS AND STREAMS TO RISE TO AT LEAST BANKFULL. FLOODING IS POSSIBLE FOR THE UPPER NORTH PLATTE...ENCAMPMENT...MEDICINE BOW AND LOWER NORTH PLATTE RIVERS AND THEIR TRIBUTARIES THROUGH FRIDAY. THE PRECIPITATION WILL TAPER OFF OVER THE WEEKEND. NEZ054-055-WYZ106-115>119-191030- /O.CAN.KCYS.FF.A.0002.000000T0000Z-110519T1800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ KIMBALL-CHEYENNE- CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-LARAMIE VALLEY- SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS- CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY- INCLUDING THE CITIES OF...KIMBALL...SIDNEY...BORDEAUX...LARAMIE... VEDAUWOO...BUFORD...PUMPKIN VINE...HORSE CREEK...HARRIMAN... WHITAKER...CHEYENNE...BURNS...CARPENTER...ALBIN...PINE BLUFFS 327 AM MDT THU MAY 19 2011 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR PORTIONS OF WESTERN NEBRASKA AND WYOMING HAS BEEN CANCELLED. RAIN HAS BEEN STEADY ACROSS SOUTHEAST WYOMING AND NEBRASKA PANHANDLE OVERNIGHT...BUT NOT NEAR THE AMOUNT OF HEAVY RAIN THAT WAS EXPECTED. THEREFORE...THE FLASH FLOOD WATCH HAS BEEN CANCELLED. $$ NEZ002-003-020-021-095-096-WYZ101>103-105-107>110-113-200000- /O.CON.KCYS.FA.A.0002.000000T0000Z-110521T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ DAWES-BOX BUTTE-BANNER-MORRILL-NORTH SIOUX-SOUTH SIOUX- CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY- NORTH LARAMIE RANGE-SHIRLEY BASIN-EAST PLATTE COUNTY- GOSHEN COUNTY-CENTRAL CARBON COUNTY-NORTH SNOWY RANGE FOOTHILLS- UPPER NORTH PLATTE RIVER BASIN- INCLUDING THE CITIES OF...CHADRON...ALLIANCE...HARRISBURG... BRIDGEPORT...BAYARD...HARRISON...AGATE...DOUGLAS...GLENROCK... LUSK...MEDICINE BOW...GLENDO...WHEATLAND...CHUGWATER...GUERNSEY... TORRINGTON...RAWLINS...SINCLAIR...HANNA...ARLINGTON... ELK MOUNTAIN...SARATOGA...ENCAMPMENT...RIVERSIDE 327 AM MDT THU MAY 19 2011 ...FLOOD WATCH REMAINS IN EFFECT THROUGH FRIDAY AFTERNOON... THE FLOOD WATCH CONTINUES FOR * PORTIONS OF WESTERN NEBRASKA AND WYOMING...INCLUDING THE FOLLOWING AREAS...IN WESTERN NEBRASKA...BANNER...BOX BUTTE... DAWES...MORRILL...NORTH SIOUX AND SOUTH SIOUX. IN WYOMING... CENTRAL CARBON COUNTY...CONVERSE COUNTY LOWER ELEVATIONS... EAST PLATTE COUNTY...GOSHEN COUNTY...NIOBRARA COUNTY...NORTH LARAMIE RANGE...NORTH SNOWY RANGE FOOTHILLS...SHIRLEY BASIN AND UPPER NORTH PLATTE RIVER BASIN. * THROUGH FRIDAY AFTERNOON * THE POSSIBILITY OF FLOODING WILL BE CAUSED BY SIGNIFICANT RAINFALL AND ADDITIONAL SNOWMELT BELOW 9000 FEET OVER THE SIERRA MADRE AND SNOWY RANGES. * THE SIGNIFICANT RAINFALL AND MOUNTAIN SNOW MELT WILL CAUSE RIVERS TO RISE TO AT LEAST BANKFULL. ADDITIONAL LOW LAND FLOODING IS POSSIBLE OVER THE AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && $$
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this flash flood watch went out at May 18, 3:12 AM MDT, 0 minutes earlier.
Area forecast discussion, May 18, 3:12 AM MDT, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
312 AM MDT WED MAY 18 2011
.SHORT TERM...TODAY THROUGH FRIDAY
FORECAST CONCERNS WITH THIS FORECAST PACKAGE DEAL WITH PRECIP
CHANCES LEADING TO RIVER FLOODING AND POSSIBLE FLASH FLOODING.
CURRENTLY...CWA IN A LULL AT THIS TIME BETWEEN TWO SYSTEMS. THE
SHORTWAVE THAT GAVE US OUR RAIN LAST EVENING CURRENTLY PUSHING
INTO CENTRAL NEBRASKA WITH MOST OF ITS ENERGY OUT ACROSS NORTHERN
KANSAS AND CENTRAL NEBRASKA. STILL SEEING SOME RAIN BEING REPORTED
IN THE PANHANDLE. NEXT DISTURBANCE BEGINNING TO MOVE INTO CENTRAL
WYOMING. OBSERVING ON KCYS RADAR A GENERAL FILLING IN OR EXPANSION OF
AN AREA OF PRECIP RETURNS OVER NORTHERN COLORADO IN LARIMER
COUNTY...MOVING TOWARDS LARAMIE COUNTY THIS MORNING. THIS FEATURE
LOOKS TO BE BEST PICKED UP BY THE GFS MODEL THAT DOES PAINT SOME
QPF IN THE GENERAL AREA THAT CONVECTION IS OCCURRING...WHILE ECMWF
AND WRF SHOWING THINGS DRY. MAIN UPPER LOW ON WATER VAPOR IMAGERY
STILL BACK OVER NORTHEASTERN NEVADA...SLOWLY MOVING EASTWARD INTO
NORTHERN UTAH.
FOR TODAY...BELIEVE WE ARE GOING TO SEE AN INCREASE IN AREAL
COVERAGE AND INTENSITY OF SHOWERS THROUGH THE DAY. WRF SHOWING
INSTABILITIES INCREASING TO AROUND 800 J/KG AFTER 18Z TODAY AS
CONVECTIVE INHIBITION GETS ERODED WITH DAYTIME HEATING. GFS
SHOWING SOUTHEAST WYOMING IN AN AREA OF UPPER LEVEL DIFFLUENCE
AFTER 18Z AND WE ARE ON THE LEFT FRONT QUADRANT OF AN 80-100KT
UPPER LEVEL JET TRACKING THROUGH CENTRAL COLORADO. JET SUPPORT MAY
BE TOO FAR SOUTH FOR SEVERE THUNDERSTORMS...BUT GIVEN THE GOOD
UPPER LEVEL DIVERGENCE AND INSTABILITY...CAN NOT RULE OUT SOME
SEVERE CONVECTION THIS AFTERNOON. WILL HIGHLIGHT HAIL AND DAMAGING
WINDS IN THIS MORNINGS HWO. THINK A BIGGER THREAT TODAY WILL BE
FLASH FLOODING POTENTIAL...ESPECIALLY IN THE PANHANDLE. MOST
LOCATIONS HAVE SEEN AT LEAST A HALF INCH OF RAINFALL FROM LAST
NIGHT. KCYS STORM TOTAL PRECIP SHOWING ANYWHERE FROM 1.5 TO 3.0
INCHES HAVE FALLEN IN EASTERN KIMBALL AND BANNER COUNTIES...ALONG
WITH WESTERN MORRILL AND CHEYENNE COUNTIES. GOT A REPORT LAST
NIGHT FROM THE BRIDGEPORT EM SAYING THERE WAS SOME MINOR FLOODING
IN THE CITY FROM 1.2 INCHES OF RAINFALL. SO...THE SOILS ARE
SATURATED ACROSS THE SOUTHERN PANHANDLE. THE GFS...ECMWF AND WRF
ARE SHOWING ANOTHER ROUND OF MODERATE TO HEAVY RAINFALL TO IMPACT
THE SOUTHERN PANHANDLE THIS EVENING INTO THURSDAY MORNING AS THE
NEXT SHORTWAVE MOVES THROUGH TONIGHT. DO BELIEVE FLASH FLOODING IS
A DEFINITE POSSIBILITY. SINCE WE ALREADY HAVE A FLOOD WATCH OUT
FOR THE PANHANDLE...WILL HOLD OFF ON ANY WATCHES AT THIS TIME.
WILL EXPAND THE FLOOD WATCH TO INCLUDE KIMBALL AND CHEYENNE
COUNTIES THOUGH TO GET THE WORD OUT TO OUR CUSTOMERS THAT HEAVY
RAIN IS GOING TO HAPPEN TONIGHT.
BY THURSDAY MORNING...UPPER LOW IS FORECAST TO BE OVER CENTRAL
COLORADO WITH EXTREME SOUTHEAST WYOMING AND NEBRASKA PANHANDLE IN
VERY FAVORABLE UPSLOPING WIND FLOW. GFS STILL DEPICTS AREA OF
FAVORABLE UPPER LEVEL DIVERGENCE. LOW LIFTS NNE INTO THE PANHANDLE
THURSDAY AFTERNOON FORCING HEAVIER PRECIP INTO THE NORTHERN
PANHANDLE AND EVENTUALLY INTO WESTERN SOUTH DAKOTA BY LATE
AFTERNOON. CWA WILL STILL BE IN WRAP AROUND MOISTURE THURSDAY
NIGHT INTO FRIDAY MORNING...SO KEPT POPS HIGH THROUGH FRIDAY
AFTERNOON.
ONE LAST AREA OF CONCERN IN THE SHORT TERM. GETTING SOME FAIRLY
GOOD SNOW AMOUNTS IN THE SNOWY AND SIERRA MADRE RANGES. 700MB
TEMPERATURES THOUGH REMAIN FAIRLY WARM...REMAINING AROUND 0C AT
700MB THROUGH THURSDAY AFTERNOON BEFORE FINALLY FALLING TO -2C
THURSDAY NIGHT. THINK MOST OF THE PRECIP THAT FALLS TONIGHT INTO
THURSDAY NIGHT WILL FALL IN THE FORM OF RAIN...SO HAVE HELD OFF ON
ANY WINTER HEADLINES FOR NOW. DAY SHIFT MAY WANT TO TAKE ANOTHER
LOOK AT THIS THOUGH AND ISSUE APPROPRIATE HEADLINES THEY DEEM
NECESSARY.
.LONG TERM...SATURDAY THROUGH TUESDAY...
MILD AND UNSETTLED WEATHER EXPECTED TO PERSIST OVER THE CWA DURING
THE PERIOD AS SHORTWAVE ENERGY UNDERCUTS UPPER RIDGE OVER WESTERN
CANADA AND MOVES ACROSS THE GENERAL AREA. ONE UPPER LOW WILL BE
DRIFTING OVER THE NORTHERN PLAINS SATURDAY AND SUNDAY WITH WRAP
AROUND SHOWERS EXPECTED TO AFFECT THE CWA MAINLY ON SATURDAY.
SHORT RIDGE SHOULD BRING SOME DRIER CONDITIONS THEN EFFECTS OF
NEXT UPPER SYSTEM SHOULD BEGIN ARRIVING BY LATE MONDAY AS IT MOVES
INTO THE WESTERN PART OF THE COUNTRY WHILE NEXT PUSH OF COOLER AIR
DROPS DOWN THE PLAINS. THESE WILL BRING ANOTHER PERIOD OF MAINLY
RAIN ESPECIALLY OVER THE EASTERN PLAINS WHERE SFC UPSLOPE FLOW
INTERACTS WITH WESTERLY OVERRUNNING PATTERN. DECENT RAINS A
POSSIBILITY ONCE AGAIN.
&&
.AVIATION...
CONDITIONS OVER MOST OF THE AREA EXPECTED TO DETERIORATE TODAY AS
CIGS LOWER AND SHOWERS AND A FEW TSTRMS INCREASE IN COVERAGE.
AREAS OF IFR CONDITIONS MAINLY OVER THE PANHANDLE THIS MORNING
SHOULD BECOME MORE WIDESPREAD DURING THE DAY WITH WIDESPREAD IFR
CONDITIONS TONIGHT IN LOW CIGS AND PCPN.
&&
.FIRE WEATHER...
NO FIRE WEATHER CONCERNS FROM THROUGH THIS WEEKEND AS A MAJOR
PACIFIC STORM SYSTEM WILL AFFECT THE REGION. THE RESULT WILL BE
SIGNIFICANT PRECIPITATION AND COOL TEMPERATURES.
&&
.HYDROLOGY...
RIVER STAGES WILL BE ON THE INCREASE INTO THE WEEKEND ACROSS THE
CWA. A SLOW MOVING STORM SYSTEM WILL BRING SIGNIFICANT RAINFALL TO
THE AREA ESPECIALLY FROM THIS AFTERNOON THROUGH FRIDAY. AT THIS
TIME...IT LOOKS LIKE 1 TO 3 INCHES OF RAIN WILL FALL OVER THE AREA
DURING THAT TIME WITH THE LARGER AMOUNTS OVER THE EAST PART OF THE
CWA. SNOW WILL FALL AT ELEVATIONS ABOVE 8500 FEET. THE RAIN WILL
PRODUCE ADDITIONAL SNOWMELT BELOW 9000 FEET AND WILL CAUSE THE
RIVERS FLOWING OUT OF THE SIERRA MADRE AND SNOWY RANGES TO GO TO
BANKFULL BY FRIDAY. EAST OF THE LARAMIE RANGE...THE SIGNIFICANT
RAINFALL WILL CAUSE THE ALREADY HIGH WATER LEVELS IN THE NORTH
PLATTE TO GO EVEN HIGHER. RFC FORECASTS BASED ON THE 1 TO 3 INCHES
OF RAIN PRODUCED STAGES AT OR ABOVE FLOOD LEVEL FOR MUCH OF THE
NORTH PLATTE BY THE END OF THE WEEK. WILL CONTINUE THE PREVIOUSLY
ISSUED FLOOD WARNINGS FOR THE LITTLE SNAKE AND NORTH PLATTE
BETWEEN HENRY AND MITCHELL...ALONG WITH A FLOOD WATCH FOR MUCH OF
THE REST OF THE CWA FROM 18Z TODAY THROUGH 00Z SATURDAY.
&&
.CYS WATCHES/WARNINGS/ADVISORIES...
WY...FLASH FLOOD WATCH FROM 6 PM WEDNESDAY TO NOON THURSDAY FOR
WYZ106-WYZ115-WYZ116-WYZ117-WYZ118-WYZ119.
FLOOD WATCH FROM NOON WEDNESDAY TO 6 PM FRIDAY FOR WYZ101-
WYZ102-WYZ103-WYZ105-WYZ107-WYZ108-WYZ109-WYZ110-WYZ113.
NE...FLOOD WATCH FROM NOON WEDNESDAY TO 6 PM FRIDAY FOR NEZ002-
NEZ003-NEZ020-NEZ021-NEZ095-NEZ096.
FLASH FLOOD WATCH FROM 6 PM WEDNESDAY TO NOON THURSDAY FOR
NEZ054-NEZ055.
&&
SHORT TERM/FIRE WX/HYDRO...CLAYCOMB
LONG TERM/AVIATION...REHazardous weather outlook, May 17, 7:08 PM MDT, 8 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 708 PM MDT TUE MAY 17 2011 WYZ101>119-181200- CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY- NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS- SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY- NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY- SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE- LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS- CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY- 708 PM MDT TUE MAY 17 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL WYOMING... SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING. .DAY ONE...TONIGHT SCATTERED SHOWERS AND A FEW WEAK THUNDERSTORMS OVER SOUTHEAST WYOMING WILL DECREASE IN COVERAGE AND INTENSITY THIS EVENING AS AN UPPER LEVEL DISTURBANCE EXITS THE REGION. LIKEWISE...SNOW SHOWERS ABOVE 9000 FEET WILL DIMINISH...WITH AN ADDITIONAL INCH OR TWO OF NEW SNOW. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY MODERATE RAIN AND SNOW MELT WILL CAUSE AREA RIVERS TO RISE QUICKLY THIS WEEK. FLOODING WILL BE POSSIBLE WHERE THIS MODERATE RAIN FALLS ON THE CURRENT SNOW PACK. A FLOOD WATCH IS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH FRIDAY AFTERNOON FOR PORTIONS OF SOUTHEAST WYOMING...MAINLY AFFECTING AREAS ALONG THE LARAMIE AND NORTH PLATTE RIVER BASINS. SIGNIFICANT ACCUMULATING SNOWS ARE LIKELY FOR THE SNOWY AND SIERRA MADRE RANGES WEDNESDAY THROUGH THURSDAY WHERE 5 TO 10 INCHES OF SNOW MAY ACCUMULATE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE NEZ002-003-019>021-054-055-095-096-181200- DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- NORTH SIOUX-SOUTH SIOUX- 708 PM MDT TUE MAY 17 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE. .DAY ONE...TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS WILL GRADUALLY WEAKEN THROUGH LATE THIS EVENING WITH A PASSING UPPER LEVEL DISTURBANCE. A FEW STORMS MAY STILL PRODUCE WIND GUSTS TO 25 MPH...FREQUENT LIGHTNING AND BRIEF MODERATE TO HEAVY RAINFALL EARLY THIS EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE AREA WILL EXPERIENCE SIGNIFICANT RAINFALL THROUGH THE END OF THE WEEK. TOTAL RAINFALL ACCUMULATIONS OF ONE TO THREE INCHES WILL BE POSSIBLE THROUGH THURSDAY AFTERNOON. SHOULD THESE RAINFALL AMOUNTS MATERIALIZE...FLOODING MAY OCCUR. A FLOOD WATCH IS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH FRIDAY AFTERNOON FOR MUCH OF THE WESTERN PANHANDLE...PARTICULARLY FOR AREAS BORDERING THE NORTH PLATTE RIVER BASIN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE JAMSKI
In the hours before
Local storm report, May 17, 9:26 PM MDT, 5 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
926 PM MDT TUE MAY 17 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0924 PM HEAVY RAIN BRIDGEPORT 41.67N 103.10W
05/17/2011 M1.19 INCH MORRILL NE COUNTY OFFICIAL
STILL RAINING WITH SOME MINOR FLOODING.
&&
BCHAPMANThe office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 18, 2:06 PM MDT | Areal Flood Warning | CYS | Carbon | 20 hr |
| May 18, 4:04 PM MDT | Winter Weather Advisory | CYS | Albany, Carbon, Laramie | 19 hr |
Nearby
Flash Flood Watches in Wyoming, 2011Flash Flood Watches in Nebraska, 2011Every flash flood watch in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.